Alert archive / Alabama / Snow Advisories in 2008

Snow Advisory 1, NWS Mobile, AL

January 19, 2008Greene County, Perry County, Wayne County, Mississippi; 4 counties in Alabama

NWS Mobile, AL issued this snow advisory at Jan 19, 2008, 7:18 AM CST for Greene County, Perry County, Wayne County, Mississippi; 4 counties in Alabama. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2008, 7:18 AM CST (13:18 UTC)
Expired
Jan 19, 2008, 10:17 AM CST
In force
3 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMOB 191318
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
718 AM CST SAT JAN 19 2008

...SNOW ADVISORY IN EFFECT FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA UNTIL 3 PM THIS AFTERNOON...


ALZ051-053-054-192100-
/O.CAN.KMOB.WW.Y.0001.000000T0000Z-080119T2100Z/
/O.NEW.KMOB.SN.Y.0001.080119T1318Z-080119T2100Z/
CHOCTAW-CLARKE-WILCOX-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...JACKSON...
THOMASVILLE...GROVE HILL...CAMDEN...PINE HILL
718 AM CST SAT JAN 19 2008

...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

.A LOW PRESSURE SYSTEM ACROSS THE WESTERN GULF OF MEXICO WILL MOVE
NORTHEAST THIS MORNING AND INTO NORTH FLORIDA BY THIS EVENING. A
LARGE SHIELD OF PRECIPITATION TO THE NORTH OF THIS LOW WILL CONTINUE
TO MOVE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS
MORNING AND INTO THE EARLY AFTERNOON. THE MIXTURE OF RAIN...SLEET AND
SNOW WILL GRADUALLY BECOME ALL SNOW DURING THE MORNING TO THE
NORTHWEST OF A LINE FROM PERRY COUNTY MISSISSIPPI TO WILCOX COUNTY
ALABAMA. SNOWFALL AMOUNTS UP TO ONE INCH HAVE ALREADY BEEN REPORTED IN
PARTS OF WAYNE AND CHOCTAW COUNTIES THIS MORNING. TOTAL SNOW
ACCUMULATION IN THE ADVISORY AREA IS EXPECTED TO RANGE FROM 1 TO
NEARLY 2 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE MINOR TRAVEL
DIFFICULTIES...MAINLY ON ELEVATED SURFACES. BE PREPARED FOR THE
POSSIBILITY OF SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

ALZ052-MSZ067-075-076-192100-
/O.NEW.KMOB.SN.Y.0001.080119T1318Z-080119T2100Z/
WASHINGTON-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...CHATOM...MILLRY...WAYNESBORO...
RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN
718 AM CST SAT JAN 19 2008

...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

.A LOW PRESSURE SYSTEM ACROSS THE WESTERN GULF OF MEXICO WILL MOVE
NORTHEAST THIS MORNING AND INTO NORTH FLORIDA BY THIS EVENING. A
LARGE SHIELD OF PRECIPITATION TO THE NORTH OF THIS LOW WILL CONTINUE
TO MOVE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS
MORNING AND INTO THE EARLY AFTERNOON. THE MIXTURE OF RAIN...SLEET AND
SNOW WILL GRADUALLY BECOME ALL SNOW DURING THE MORNING TO THE
NORTHWEST OF A LINE FROM PERRY COUNTY MISSISSIPPI TO WILCOX COUNTY
ALABAMA. SNOWFALL AMOUNTS UP TO ONE INCH HAVE ALREADY BEEN REPORTED IN
PARTS OF WAYNE AND CHOCTAW COUNTIES THIS MORNING. TOTAL SNOW
ACCUMULATION IN THE ADVISORY AREA IS EXPECTED TO RANGE FROM 1 TO
NEARLY 2 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE MINOR TRAVEL
DIFFICULTIES...MAINLY ON ELEVATED SURFACES. BE PREPARED FOR THE
POSSIBILITY OF SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS44 KMOB 191617
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1017 AM CST SAT JAN 19 2008

...A HEAVY SNOW WARNING IS IN EFFECT FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 3 PM THIS
AFTERNOON...

...A WINTER WEATHER ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST
MISSISSIPPI...EXTREME SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE
EXTREME WESTERN FLORIDA PANHANDLE UNTIL 3 PM THIS AFTERNOON...

ALZ051>054-MSZ067-075-076-192100-
/O.UPG.KMOB.SN.Y.0001.000000T0000Z-080119T2100Z/
/O.NEW.KMOB.HS.W.0001.080119T1617Z-080119T2100Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
1017 AM CST SAT JAN 19 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THIS
REPLACES THE SNOW ADVISORY PREVIOUSLY IN EFFECT. THE HEAVY SNOW
WARNING AREA IS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA
MISSISSIPPI TO MONROEVILLE ALABAMA.

A LOW PRESSURE SYSTEM WILL PASS ACROSS THE NORTHEAST GULF AND INTO THE
WESTERN ATLANTIC TODAY. A LARGE AREA OF PRECIPITATION ACROSS THE AREA
WILL GRADUALLY SHIFT EASTWARD WHILE COLD AIR CONTINUES TO FLOW INTO
THE REGION. THE COLD AIR IS RESULTING IN RAIN CHANGING OVER TO SLEET
THEN SNOW WITH SNOW ACCUMULATIONS RISING UP TO 2 TO 5 INCHES. BRIDGES
AND OVERPASSES WILL BE PRONE TO THE HIGHER ACCUMULATIONS. EVEN
COLDER AIR WILL FLOW INTO THE REGION TONIGHT...TURNING ANY WATER THAT
REMAINS ON ROADWAYS...SIDEWALKS AND OTHER SURFACES INTO ICE...MAKING
FOR ESPECIALLY TREACHEROUS CONDITIONS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

ALZ055-192100-
/O.NEW.KMOB.HS.W.0001.080119T1617Z-080119T2100Z/
MONROE-
INCLUDING THE CITIES OF...HOMEWOOD...MONROEVILLE
1017 AM CST SAT JAN 19 2008

...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE HEAVY
SNOW WARNING AREA IS GENERALLY NORTH OF A LINE FROM NEW AUGUSTA
MISSISSIPPI TO MONROEVILLE ALABAMA.

A LOW PRESSURE SYSTEM WILL PASS ACROSS THE NORTHEAST GULF AND INTO THE
WESTERN ATLANTIC TODAY. A LARGE AREA OF PRECIPITATION ACROSS THE AREA
WILL GRADUALLY SHIFT EASTWARD WHILE COLD AIR CONTINUES TO FLOW INTO
THE REGION. THE COLD AIR IS RESULTING IN RAIN CHANGING OVER TO SLEET
THEN SNOW WITH SNOW ACCUMULATIONS RISING UP TO 2 TO 5 INCHES. BRIDGES
AND OVERPASSES WILL BE PRONE TO THE HIGHER ACCUMULATIONS. EVEN
COLDER AIR WILL FLOW INTO THE REGION TONIGHT...TURNING ANY WATER THAT
REMAINS ON ROADWAYS...SIDEWALKS AND OTHER SURFACES INTO ICE...MAKING
FOR ESPECIALLY TREACHEROUS CONDITIONS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

ALZ056>064-FLZ001>003-MSZ078-079-192100-
/O.NEW.KMOB.WW.Y.0002.080119T1617Z-080119T2100Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-UPPER MOBILE-
UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-STONE-GEORGE-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...
MOLINO...PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...
BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...WIGGINS...LUCEDALE
1017 AM CST SAT JAN 19 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY AREA IS GENERALLY SOUTH OF A LINE FROM NEW
AUGUSTA MISSISSIPPI TO MONROEVILLE ALABAMA TO LUVERNE ALABAMA...AND
NORTH OF A LINE FROM PENSACOLA TO ANDALUSIA ALABAMA.

A LOW PRESSURE SYSTEM WILL PASS ACROSS THE NORTHEAST GULF AND INTO
THE WESTERN ATLANTIC TODAY. A LARGE AREA OF PRECIPITATION ACROSS THE
AREA WILL GRADUALLY SHIFT EASTWARD WHILE COLD AIR CONTINUES TO FLOW
INTO THE REGION. THE COLD AIR IS RESULTING IN RAIN BECOMING MIXED
WITH SLEET AND POSSIBLY SNOW. ACCUMULATIONS OF SNOW WILL BE GENERALLY
LESS THAN 1 INCH ON GRASSY AREAS...BRIDGES AND OVERPASSES. EVEN COLDER
AIR WILL FLOW INTO THE REGION TONIGHT...TURNING ANY WATER THAT
REMAINS ON ROADWAYS...SIDEWALKS AND OTHER SURFACES INTO ICE...MAKING
FOR ESPECIALLY TREACHEROUS CONDITIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this snow advisory went out at Jan 19, 6:55 AM CST, 23 minutes earlier.

Area forecast discussion, Jan 19, 6:55 AM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CST SAT JAN 19 2008

.UPDATE...WE ARE CURRENTLY WORKING UP A SNOW ADVISORY FOR OUR
NORHWESTERN ZONES. CHOCTAW COUNTY HAS EARLIER REPORTED ABOUT AN
INCH OF SNOW ON THE GROUND (BUT PCPN HAS AGAIN SINCE CHANGED OVER TO
RAIN)...AND SOME AREAS JUST TO OUR WEST OVER SOUTH CENTRAL
MISSISSIPPI ALSO REPORTING ABOUT AN INCH ACCUMULATION. MODEL
SOUNDINGS INDICATE THAT MOST OF THE PCPN SHOULD CHANGE OVER TO SNOW
OVER OUR NORTHWESTERN COUNTIES THIS MORNING...THUS WE WILL UPGRADE
THE CURRENT WINTER WEATHER ADVISORY TO A SNOW ADVISORY AND ADD
WASHINGTON...WAYNE...GREENE AND PERRY COUNTIES AS WELL. MOST
OF THE SNOW HAS ACCUMULATED ON GRASSY SURFACES AND AUTOMOBILES...AND
NO ROADWAYS HAVE BEEN NEGATIVELY IMPACTED. FOR NOW...WE DONT THINK
ANY MAJOR TRAVEL HAZARDS WILL OCCUR...BUT SOME LOCATIONS IN THE SNOW
ADVISORY AREA COULD SEE BETWEEN 1 TO NEAR NEARLY 2 INCHES OF SNOW
THIS MORNING. ALL UPDATES WILL BE ISSUED SHORTLY. 12/DS

...PREVIOUS FCST DISCN FOLLOWS...

.SHORT TERM (TODAY AND TONIGHT)...WIDESPREAD MAINLY LIGHT TO
OCCASIONALLY MODERATE RAIN CONTINUES TO OVERSPREAD THE AREA AS AN
AREA OF LOW PRESSURE CONTINUES TO MOVE NORTHEAST ACROSS THE NORTHERN
GULF. AS THE LOW MOVES TO THE SOUTH OF THE AREA THIS MORNING
WIDESPREAD RAIN WILL CONTINUE TO MOVE ACROSS THE REGION. AS THE LOW
PASSES TO THE EAST OF THE AREA LATER THIS MORNING A COLDER AIRMASS
WILL BEGIN TO MOVE SOUTHWARD INTO THE FORECAST AREA. CURRENTLY MOST
OF THE PRECIPITATION HAS FALLEN IN THE FORM OF RAIN...WITH MOST OF
THE SLEET REPORTS NORTH AND WEST OF THE AREA AND WOULD NOT BE
SURPRISED TO SEE SOME SLEET REPORTS FROM NORTHERN PARTS OF THE AREA.
HOWEVER...AS THIS COLDER AIR MOVES IN THIS MORNING AND EARLY THIS
AFTERNOON THE RAIN WILL LIKELY MIX WITH SLEET AND SNOW. FORECAST
SOUNDINGS INDICATE THAT UPPER LEVEL PROFILES WILL COOL ENOUGH FOR
THE MIX TO CHANGE TO LIGHT SNOW AROUND DAYBREAK ACROSS
CHOCTAW...NORTHERN CLARKE AND WILCOX COUNTIES WHERE ACCUMULATIONS
AROUND AN INCH ARE POSSIBLE BY EARLY AFTERNOON. THIS IS ALSO WHERE
THE WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 3 PM. AROUND THE
ADVISORY AREA...A BRIEF CHANGEOVER TO SLEET OR SNOW IS POSSIBLE
BEFORE THE MOISTURE MOVES EAST OF THE AREA AND ENDS THE
PRECIPITATION WITH LITTLE TO NO ACCUMULATION EXPECTED.

AS THE LOW MOVES EAST OF AREA THIS AFTERNOON...PRECIPITATION WILL
END FROM WEST TO EAST W/ SOME CLEARING ACROSS NORTHWEST ZONES.
NORTHERLY WINDS WILL ALSO INCREASE BEHIND THE LOW WITH GUSTS TO
AROUND 30 MPH POSSIBLE ALONG THE COAST. A WIND ADVISORY IS IN EFFECT
THROUGH SUNDAY MORNING FOR COASTAL AREAS OF SOUTHWEST ALABAMA AND
NORTHWEST FLORIDA. IN ADDITION...A MUCH COLDER AIRMASS WILL MOVE
INTO THE REGION THROUGH THE AFTERNOON INTO TONIGHT. THUS
TEMPERATURES WILL STRUGGLE TO MOVE FROM CURRENT LEVELS TODAY AND MAY
EVEN FALL SLOWLY THIS AFTERNOON. AS THE COLDER AIRMASS SETTLES OVER
THE REGION TONIGHT...A HARD FREEZE IS EXPECTED GENERALLY ALONG AND
NORTH OF INTERSTATE 10 AND ALSO INCLUDES SOUTHEAST MISSISSIPPI. A
HARD FREEZE WARNING IS IN EFFECT FOR THESE AREAS STARTING AT
MIDNIGHT TONIGHT THROUGH 9 AM SUNDAY MORNING. 13/JC

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...COLDER AIRMASS AND DRY HIGH
PRESSURE WILL BE IN CONTROL OVER FCST AREA THROUGH MONDAY. WE WILL
HAVE HAD A HARD FREEZE OVER MOST OF THE REGION EXCEPT FOR IMMEDIATE
COAST ON SUNDAY MORNING...AND GUIDANCE INDICATES ANOTHER HARD FREEZE
FOR THE SAME LOCATIONS SUNDAY NIGHT. THE DAYSHIFT TODAY MAY OPT TO
ISSUE ANOTHER HARD FREEZE WATCH FOR SUNDAY NIGHT...AND THE MIDNIGHT
SHIFT TONIGHT WILL ALMOST CERTAINLY ISSUE ANOTHER HARD FREEZE
WARNING FOR SUNDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA ON
TUESDAY...BRINGING THE NEXT CHANCE FOR RAIN...BUT WARMER TEMPS WILL
BE IN PLACE FOR THAT EVENT AS RETURN FLOW AHEAD OF THE FRONT BEGINS
MONDAY NIGHT. RAIN CHANCES WILL LOWER SLIGHTLY ON WEDNESDAY AS HIGH
PRESSURE TO THE NORTH OF OUR FCST AREA SLIDES EAST. LONGER RANGED
MODELS INDICATE YET ANOTHER GULF LOW WILL RESULT IN A GOOD CHANCE OF
RAIN...SHOWERS AND THUNDERSTORMS TOWARD THE END OF THE WEEK.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FOR THIS TIME OF THE
YEAR BY WEEKS END...WITH HIGHS IN THE UPPER 50S AND LOWER 60S AND
LOWS IN THE MID 30S TO AROUND 40 DEGREES. 12/DS
&&

.MARINE...AN AREA OF LOW PRESSURE WILL CONTINUE TO TRACK NORTHEAST
ACROSS THE NORTHERN GULF TODAY...AND WE HAVE ISSUED A GALE WARNING
FOR ALL MARINE ZONES EXCEPT FOR MOBILE BAY...WHERE A SMALL CRAFT
ADVISORY REMAINS IN EFFECT BUT GUSTS WILL OCCASIONALLY BE NEAR GALE
FORCE THERE TOO. STRONG NORTHERLY WINDS AND CONTINUED HIGH SEAS WILL
FOLLOW IN THE WAKE OF THE PASSING LOW TODAY AND CONTINUE THROUGH THE
WEEKEND. THE STRONG NORTHERLY WINDS WILL ALSO CAUSE TIDES TO BE 1 TO
2 FEET BELOW NORMAL THIS WEEKEND. A MODERATE EASTERLY WIND WILL
OCCUR MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC STATES. 13/JC

&&

.FIRE...NO FIRE CONCERNS TODAY AS WIDESPREAD PCPN IS EXPECTED. FIRE
WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY WITH RH INTO THE LOW TO
MID 20S OVER THE WESTERN FLORIDA PANHANDLE. WINDS SEEM TO WANT TO
DIE OFF IN NEWER MODEL RUNS...SO NOT CONSIDERING ALABAMA FOR NOW.
12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      43  24  49  26 /  80  10  05  05
PENSACOLA   45  25  50  29 / 100  10  05  05
DESTIN      50  31  51  34 / 100  10  05  05
EVERGREEN   40  23  46  21 /  90  10  05  05
WAYNESBORO  40  21  46  23 /  70  05  05  05
CAMDEN      39  22  44  21 /  90  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
     ZONES: CHOCTAW...CLARKE...AND WILCOX.

     HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
     UPPER MOBILE...WASHINGTON...AND WILCOX.

     WIND ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES: LOWER
     BALDWIN...AND LOWER MOBILE.

FL...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     WIND ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL      ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA ROSA.

MS...HARD FREEZE WARNING FROM MIDNIGHT SUNDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

     GALE WARNING UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 19, 6:00 AM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST SAT JAN 19 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-201200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST SAT JAN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
NORTHERN GULF THROUGH TONIGHT.  THIS LOW IS EXPECTED TO PASS 70 TO
100 MILES SOUTH OF THE ALABAMA...NORTHWEST FLORIDA GULF COAST
TODAY.

NORTH OF THIS LOW PRESSURE SYSTEM...A WIDESPREAD LIGHT TO MODERATE
RAIN WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH EARLY AFTERNOON.
AS THIS LOW MOVES EAST OF THE AREA...A MUCH COLDER AIRMASS WILL
FILTER SOUTHWARD INTO THE GULF COAST REGION. WHILE MOST OF THE
PRECIPITATION IS EXPECTED TO FALL AS A COLD RAIN...ENOUGH COLD AIR
IS EXPECTED TO MOVE INTO FAR NORTHERN PARTS OF THE AREA THIS MORNING
THAT THE RAIN COULD BECOME MIXED WITH SLEET AND SNOW. THE SLEET AND
SNOW MIXTURE IS EXPECTED MAINLY ALONG AND NORTH OF A WAYNESBORO
MISSISSIPPI...GROVE HILL TO LUVERNE ALABAMA LINE.

IN THESE AREAS THERE IS A POTENTIAL OF A LIGHT ACCUMULATION OF SLEET
OR SNOW FROM CHOCTAW COUNTY EAST ACROSS NORTHERN CLARKE COUNTY AND
ACROSS WILCOX COUNTY. ACCUMULATIONS OF SNOW IN THESE AREAS WOULD
MOST LIKELY BE 1 INCH OR LESS...WITH LOCALIZED AREAS SEEING
ACCUMULATIONS 1 TO 2 INCHES.

FOR THE MARINE AREA...A STRONG OFFSHORE WIND FLOW WILL CONTINUE AS
THE LOW PASSES TO THE EAST OF THE AREA TODAY. SUSTAINED WINDS OF 25
TO 30 KNOTS ARE EXPECTED IN THE OFFSHORE WATERS WITH FREQUENT GUSTS
TO GALE FORCE. A GALE WARNING IS IN EFFECT THROUGH SUNDAY MORNING
FOR THE COASTAL WATERS OUT TO 60 NM. A SMALL CRAFT ADVISORY IS ALSO
IN EFFECT FOR MOBILE BAY THROUGH SUNDAY MORNING.

A MUCH COLDER AIRMASS WILL FOLLOW IN THE WAKE OF THE LOW PRESSURE
SYSTEM TONIGHT...WITH LOW TEMPERATURE DROPPING BELOW 26 DEGREES FOR
SEVERAL HOURS SUNDAY MORNING NORTH OF INTERSTATE 10 INCLUDING
SOUTHEAST MISSISSIPPI. A HARD FREEZE WARNING IS IN EFFECT FOR THESE
AREAS FROM MIDNIGHT TONIGHT THROUGH 9 AM SUNDAY MORNING.

A WIND ADVISORY IS IN EFFECT FOR GUSTY WINDS OF 20 TO 30 MPH
EXPECTED ALONG COASTAL AREAS OF SOUTHWEST ALABAMA AND NORTHWEST
FLORIDA THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG NORTHERLY WINDS BEHIND THE DEPARTING AREA OF LOW PRESSURE
WILL CONTINUE TO CREATE HAZARDOUS WINDS CONDITIONS FOR HIGH PROFILE
VEHICLES ALONG THE COASTAL SECTIONS...AND FOR SMALL CRAFT OPERATING
ON MOBILE BAY AND THE OFFSHORE WATERS THROUGH SUNDAY MORNING.

ANOTHER HARD FREEZE IS POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING ACROSS
THE INLAND PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST
ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. STAY TUNED FOR POSSIBLE
HARD FREEZE WATCHES AND WARNINGS FOR SUNDAY NIGHT INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT PERSONNEL ALONG THE INTERIOR OF SOUTHWEST
ALABAMA AND THE INTERIOR OF SOUTHEAST MISSISSIPPI SHOULD MONITOR
DEVELOPMENTS FOR WINTER WEATHER PRECIPITATION DURING THE EARLY PART
OF TODAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:01 AM CSTHard Freeze WarningMOBGeorge, Greene, Perry, Stone, Wayne29 hr
Jan 19, 10:17 AM CSTHeavy Snow WarningMOBGreene, Perry, Wayne3 hr
Jan 19, 10:17 AM CSTWinter Weather AdvisoryMOBGeorge, Stone3 hr
Jan 19, 1:36 PM CSTHard Freeze WatchMOBGeorge, Greene, Perry, Stone, Wayne15 hr
Jan 18, 9:35 PM CSTWinter Weather AdvisoryMOBChoctaw, Clarke, Wilcox10 hr
Jan 19, 2:52 PM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more27 hr

Nearby

Snow Advisories in Alabama, 2008Snow Advisories in Mississippi, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.